MAUDE Adverse Event Report: ZYNO MEDICAL LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET

ZYNO MEDICAL LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET
Model Number B2-70071-D
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer is still waiting for the arrival of the device.
 
Event or Problem Description
The initial reporter reported an air-in-line missed alarm issue caused by administration set tubing to zyno medical on (b)(6) 2017.The initial reporter forwarded to zyno medical the email from the representative at the user facility sent out on (b)(6) 2017: "we had an incident today with a zyno pump that continued to infuse, after medication was complete.The entire line on the medication was filled with air.I am labeling the pump for evaluation." on (b)(6) 2017 the initial reporter received another email from the nurse involved in this event and forwarded to zyno medical: "(b)(6) 2017 1348: pt stated "there is air in the tubing" and he was pointing his finger to the upper chamber of his gammagard tubing.The bottle of gammagard was noted to be empty.I noted air throughout the iv tubing from the empty 30gm gammagard bottle to the iv site.I withdrew approximately 1ml air with a 3ml syringe from his iv site.Pt verbalized he was feeling fine and denied lightheadedness, dizziness, vision issues, short of breath, chest pain.Pt was instructed if he develops any of these issues to call our office or call 911 if he feels it is urgent.Pt verbalized good understanding of all information given.5gm gammagard bottle started @ 1356.(b)(4) was notified via message.At 1608: f/u call made to pt.Pt states he did feel a little strange earlier but is feeling fine now.States his wife is a nurse and she will keep an eye on him.Will f/u call with pt tomorrow." the initial reporter followed up with more patient information on (b)(6) 2017 that "dob is (b)(6).We also restarted the pump and resumed the infusion.The rate was set at 249 ml / hour.The volume infused was 379 ml.Vtbi was 500 ml.Infusion was on step 5 with 10 minutes left and 57 ml.Air in line setting at 0.4 (standard setting) learned that generally the nurses insert the iv tubing into the pump prior to turning on the pump.The pump is therefore doing the "test" with the iv tubing already in the pump".The initial reporter also mentioned that they will send out a communication to the user facility regarding the correct practice.The infusion pump involved in this event was reported under mdr 3006575795-2017-00336 on (b)(6) 2018.This report mdr 3006575795-2018-00007 addresses the iv set involved in this incident.
 
Additional Manufacturer Narrative
The reported issue was not confirmed.The affected set was received by zyno medical on 01/09/2018.The device was returned along with a drug vial and was installed within an infusion pump which was reported in mdr 3006575795-2017-00336.The testing was performed on 01/24/2018.During the visual inspection, it was discovered that the set spike was separated from the tubing and was found inside the vial.It was also found that the set was jammed near the air-in-line sensor of the pump.A cut was found on the tubing as approximately 46 inches below the drip chamber, located below the pumping section.Efforts were taken to duplicate similar tubing jam near air in line sensor but were not successful.The reported air-in-line missed alarm issue was not confirmed for the infusion pump (see mdr 3006575795-2017-00336).
 
Event or Problem Description
This is a follow-up for the initially filed mdr (3006575795-2018-00007).

Brand Name
ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP
Common Device Name
IV ADMINISTRATION SET
Manufacturer (Section D)
ZYNO MEDICAL LLC
177 pine street
natick MA 01760
MDR Report Key7207894
Report Number3006575795-2018-00007
Device Sequence Number722749
Product Code FPA
UDI-Device Identifier00814371020150
UDI-Public00814371020150
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K132841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model NumberB2-70071-D
Device Catalogue NumberB2-70071-D
Device Lot Number17052443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR